Here some suggested organisations that offer expert advice on SN.

HELP! Cant get ds to comply with meds and FII against me? PLS HELP!

(117 Posts)
miemohrs Tue 19-Feb-13 09:51:51

Message withdrawn at poster's request.

lougle Tue 19-Feb-13 10:58:50

What's the name of the cream, meimohrs?

miemohrs Tue 19-Feb-13 11:00:26

Message withdrawn at poster's request.

miemohrs Tue 19-Feb-13 11:02:31

Message withdrawn at poster's request.

lougle Tue 19-Feb-13 11:11:03

Elocon shouldn't be used on broken skin.

lougle Tue 19-Feb-13 11:21:47

I think you need to perhaps go to the chemist? Ask them for advice, because the Elocon should not be used on broken skin (the biggest challenge with eczema, IMO) and will sting like absolute fire.

I had elocon and even on inflamed skin it was excruciatingly stingy. I had to just force myself to rub it in and it felt like fire for several minutes - and I'm an adult!

miemohrs Tue 19-Feb-13 11:34:51

Message withdrawn at poster's request.

utterlyscared1 Tue 19-Feb-13 11:52:39

Just a suggestion - could you book an appointment with nurse at the surgery? Take the cream with you and explain the situation ie GP has prescribed this cream, your DS won't apply himself and rubs it off when you apply it. Ask if she has any ideas? Explain your previous strategy of applying a dressing but you've now been advised not to do this. At least then she could try to apply it and see your DS's reaction and you'll have a witness (albeit not wholly independent) that it is your DS who is averse to having the cream applied and not that you merely aren't bothering.

lougle Tue 19-Feb-13 11:57:32

Well the covering I can understand. The cream has steroids in it and covering the site of application results in more cream being absorbed than should be. That means that the steroids which should have just affected the skin are becoming systemic and affecting the whole body. This is particularly so for children. The worst is when the cream is used on the buttocks, then a nappy is applied.

Could you try offering an ice pack on the area first (covered in a tea towel, of course) so that it reduces the sensation? The amount of cream he needs should be barely visible once applied. You shouldn't have a layer of cream visible.

miemohrs Tue 19-Feb-13 12:09:50

Message withdrawn at poster's request.

lougle Tue 19-Feb-13 12:15:24

That cream should not be used on broken skin. If it's that bad, you need something else I think.

MareeyaDolores Tue 19-Feb-13 12:15:34

Paracetamol AND ibuprofen maximum doses 30min before cream application. Then what lougle said.

YY to see practice nurse, and/or GP again. Bring all the creams with you this time wink. Most creams sting, because they have water and preservatives in them. Greasy-ointment-steroid is not as bad, because it's less complicated: just fat and medication. In fairness to the GP, they can't calm the eczema down without a steroid, so it looks like some sort of stingy potion has to go on.

MareeyaDolores Tue 19-Feb-13 12:17:59

just googled: elocon comes as ointment as well as cream... d'you think GP wd switch it if you (or the pharmacist/ practice nurse) asked nicely?

MareeyaDolores Tue 19-Feb-13 12:19:00

the antibiotics will help but take a couple of days to get going

miemohrs Tue 19-Feb-13 12:27:48

Message withdrawn at poster's request.

MareeyaDolores Tue 19-Feb-13 12:52:01

ah now eyedrops... my specialist subject (best friend's dc had terrible eye issues and has literally tried all sorts) Nedocromil stings really horribly. Sodium cromoglycate not as bad but 6hourly so pain in the ar*e. Olopatadine not too stingy but it's a bit 'rare' (they got it off eye specialist to start with). Ended up with steroid eyedrops which is normally a no-no, but little choice.

Steroid nose spray eventually opened up the tear ducts nicely, which in combination with antihistamines calmed down the eye allergy indirectly.

miemohrs Tue 19-Feb-13 13:18:17

Message withdrawn at poster's request.

MareeyaDolores Tue 19-Feb-13 19:04:06

Her dc has awful eczema too (plus asthma, and reactions to some foods...) and she does this as well as the medical treatments. And she got some special t-shirts off ebay second hand, as local NHS says they're too expensive and not proven.

MareeyaDolores Wed 20-Feb-13 01:09:21

Just back from wine with said friend grin. she says tell you nedocromil is amazing and worth the pain.

Also says that if you sneak up on a deeply sleeping dc, you can usually get it in without waking them and without them noticing the sting (maybe cos lids been closed so eyes nice and moist???)

miemohrs Wed 20-Feb-13 09:27:34

Message withdrawn at poster's request.

Bigpants1 Wed 20-Feb-13 14:54:04

Why r u Stiiiiiil considering Private School after everything folk on this board said to you???? I don't recall a single poster thinking it would be a good idea, not least because they didn't want your ds, were not supportive of SEN, & a Lawyers letter is not going to change that intrinsic attitude. It really would be out of the frying pan into the fire. Regardless of a Bursary, your ds, by your own postings, struggles academically, so I cannot understand why you would want to subject him to more stress. Also, as was pointed out, a change to the Private school would still mean the same Health Profs. which is where a lot of your problems are.
IMO you would be better to bide your time at this school, & try & fight with your Education Lawyer to get better support for ds.
Go to this meeting on Friday, & listen to what they have to say. Don't get into arguments & as Starlight said, don't tell them any future plans you have-eg, seeing Education Lawyer. Good Luck.

miemohrs Wed 20-Feb-13 20:18:30

Message withdrawn at poster's request.

lougle Wed 20-Feb-13 22:26:26

The private school will not be helpful. They will not say 'oh my goodness he's bright...let's give him support with his dyslexia because no child ever before with dyslexia has been bright.'

It is a private school. They don't have LA support. They don't have SN budgets. If a child needs SN support, the parents pay.

The only difference between this school and the one you're at, in terms of support is that you currently pay nothing for no support, and you'll then be paying 15% fees for no support, with no recourse for complaint.

A solicitor's letter threatening them unless they take your DS is really going to set you up for a positive working relationship hmm

This is no fairytale story, miemhors. There isn't a 'happily ever after' waiting in the wings where you are. There really isn't. Much as I'd love there to be.

NameChanger4 Thu 21-Feb-13 06:37:29

It was obvious that the private school didn't want your ds last time around and would not support his SEN so what's changed?
I know of a child who is incredibly bright with a scholarship to a top notch private school but appears to have some undiagnosed sn's. He hardly ever attends school because of his anxieties but the parents are still paying the sizeable termly fee's sad. Also, I have relative who is a dht at a private school and often mentions the 'quirky' children there who they 'have to put up with' hmm. These children get no help and I was told that providing the fee's are paid the school doesn't worry about them or their problems.
If you put your ds into such a school it will be out of the frying pan into the fire.

miemohrs Thu 21-Feb-13 07:44:48

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now